How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

I started getting a upset stomach whilst at work Thursday,

Resolved Question:

I started getting a upset stomach whilst at work Thursday, so took some Imodium, that obviously wore off yesterday, from 10pm to 5 am I did not stop going to the toilet, really bad stomach cramps and extremely loose bowels, I eventually gave in and took some Imodium as needed some sleep, now I'm getting worried when the Imodium wears off, will it start again?? Is this normal?
Many thanks
Kelly
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

Do you still have diarrhea/loose stools?
Do you still have stomach cramps?
How many hours back you took last imodium?

I am waiting for your reply..
Kind Regards,
Dr. Robert





Customer: replied 3 years ago.

At the moments I haven't got diarrhoea as haven't been to the toilet since 6 hours ago which is when I took the Imodium.
I do have a slight tummy ache but not sure if this is due to hunger
Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for providing quick additional info.


The symptoms you are having since thursday can be due to a condition called gastroenteritis what you call as stomach flu. Gastroenteritis is the irritation and inflammation of the digestive tract.

Its most common causes are:Food poisoning, viral infections, food allergies, improper diet, and intestinal parasites or bacterial infections.

The viral infections are the most common causes & infections caused by virus gets subside on its own within 2-4 days.

So most likely by this time,your viral infection has subsided.If still you get loose stools, then you can take another pill of imodium.But most probably I do not think that you will still get diarrhea.

The slight tummy ache you are having can be due to bloating/stomach cramp which is very common to occur after diarrhea.

Take tab.Ranitidine(Zantac) 150 mg twice a day to get relief from this tummy ache.It is available as OTC(over the counter) without prescription & will help you greatly.


Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert




Dr. Robert and other Medical Specialists are ready to help you